Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes blotchy skin on legs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
Hi Dr. Grief,

My mother just called and said she just started showing blotchy skin on both legs. She just had spinal surgery on Thursday. Is this serious? My mom is 72
Posted Sun, 24 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
needs work up and management

Detailed Answer:
thank you for asking
age of 72 is not that friendly with anesthesia. so it seems like a complication of anesthesia most likely.
purplish blotches on the legs on both side with out any hemorrhage or trauma is most likely a bleeding profile diathesis and low platelets are most likely the cause. get her to ER and repeat the blood count labs and bleeding profile like pt aptt and inr. no spinal cause can make these legs to have blotches.
next priority would be a complete vascular assessment for ruling out any vascular incompetency and any vasculitis.
the information is too deficient to comment on any further. its not that serious just needs a little management, other base line investigations need to be addressed.
it could just be a simple reaction to some medicines she might be taking which you don't know anything about.
nut shell get her to ER let them categorise and make the best option available for your mother.
i hope it helps.take good care of your mother and yourself and take her to the doctor and dont forget to close the discussion please.
may the odds be ever in your favour,
regards
Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor